MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MTO,CANNULA, ROTATABLE, S/V, 5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. MTO,CANNULA, ROTATABLE, S/V, 5MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72201693
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during an shoulder arthroscopy, the patient suffered cartilage damages in the humerus as a consequence of an existing gap between the 5.00 mm cannula tip-end (which has a sharp edge) and the arthroscope when connected.As this adverse consequence was noticed after the procedure, the surgery had been finished with the same device, in a timely manner.It is still unknown: (i) the outcome and evolution of the patient; and (ii) if there was any necessary revision surgical intervention to preclude any permanent damage to the cartilage.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, concise investigation and evaluation are not possible without product to evaluate.If objective evidence, relevant information, package or product becomes available to assist with evaluation, the complaint will certainly be revisited.

Brand Name
MTO,CANNULA, ROTATABLE, S/V, 5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8201001
Report Number1219602-2018-01818
Device Sequence Number16194830
Product Code NBH
UDI-Device Identifier03596010605269
UDI-Public03596010605269
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72201693
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer12/05/2018
02/06/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date12/28/2018
02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;